Alert archive / Nebraska / Red Flag Warnings in 2013

Red Flag Warning 3, NWS North Platte, NE

April 26, 201324 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 26, 2013, 11:58 AM MDT for 24 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2013, 11:58 AM MDT (17:58 UTC)
Expired
Apr 26, 2013, 6:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE
All 24 counties

Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS83 KLBF 261758
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT FRI APR 26 2013

...CRITICAL FIRE DANGER THIS AFTERNOON...

.WARM TEMPERATURES...70S...WILL COMBINE WITH VERY DRY CONDITIONS
TO PRODUCE LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON. ALSO WINDS
EARLY THIS AFTERNOON WILL BE GUSTING AT TIMES AT OR ABOVE 25 MPH.
SEVERAL SITES ACROSS SOUTHWEST INTO CENTRAL NEBRASKA ARE NEARING
CRITICAL FIRE DANGER CONDITIONS AND WILL SEE LITTLE CHANGE UNTIL
MID TO LATE AFTERNOON.

NEZ204-206-209-210-219-270000-
/O.NEW.KLBF.FW.W.0003.130426T1758Z-130427T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
1258 PM CDT FRI APR 26 2013 /1158 AM MDT FRI APR 26 2013/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
SOUTHEASTERN PANHANDLE/SOUTHERN SANDHILLS/SOUTHWEST AND 
PORTIONS OF CENTRAL NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
  ZONE 219 LOESS PLAINS.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS AROUND TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...DRY FUELS AND LOW RELATIVE HUMIDITY WILL MAKE IT EASY
  FOR FIRES TO START. WITH THE STRONG WIND...FIRES THAT MAY START
  WILL GET OUT OF CONTROL QUICKLY.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LBF

MASEK
1 follow-up statement
622 
WWUS83 KLBF 262356
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT FRI APR 26 2013


NEZ204-206-209-210-219-270100-
/O.EXP.KLBF.FW.W.0003.000000T0000Z-130427T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN-
FRENCHMAN BASIN-LOESS PLAINS-
656 PM CDT FRI APR 26 2013 /556 PM MDT FRI APR 26 2013/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND 
NORTH CENTRAL NEBRASKA...

WIND IS LESS THAN 20 MPH AND RELATIVE HUMIDITY IS 15 PERCENT OR
GREATER. 

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 26, 5:18 AM MDT, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 26, 5:18 AM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 AM CDT FRI APR 26 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM CDT FRI APR 26 2013

A WEAK PACIFIC COLD FRONT WILL DROP THROUGH THE FCST AREA THIS
MORNING. THE H850 MB THERMAL RIDGE SHOULD REDEVELOP SOMEWHAT THIS
AFTERNOON. DEW POINTS IN THE 20S AND NEARLY FULL SUN SUPPORT MIXING
TO 700 MB AND HIGHS AROUND 70. WINDS SFC TO 700 MB REMAIN MOSTLY
NORTH AND WEAK AT 25 KTS OR LESS THROUGH TONIGHT WITH NEARLY NEUTRAL
THERMAL ADVECTION. GIVEN THE DRY AIR...LOWS IN THE 30S TO NEAR 40
ARE FCST TONIGHT. A WEAK LOW LEVEL JET DEVELOPS TONIGHT ACROSS THE
WEST LIMITING RADIATIONAL COOLING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 337 AM CDT FRI APR 26 2013

WARM WEATHER IS EXPECTED THROUGH THE WEEKEND...WITH A COUPLE OF WEAK
PACIFIC COLD FRONTAL PASSAGES. THESE WILL HAVE LITTLE AFFECT ON
TEMPERATURES...AND HIGHS IN THE 70S TO NEAR 80 DEGREES ARE
FORECASTED BOTH SATURDAY AND SUNDAY. MONDAY WILL CONTINUE TO BE
WARM...WITH SOUTHERLY WINDS DEVELOPING IN RESPONSE TO DEVELOPING SFC
LOW PRESSURE ACROSS WESTERN SOUTH DAKOTA.

BY TUESDAY...A LONG WAVE TROUGH WILL BEGIN TO DIG SOUTH FROM CANADA
INTO THE NORTHERN ROCKIES. THE 26/00Z RUN OF THE ECMWF LOOKS THE
BEST FOR US IN REGARDS TO PRECIPITATION. IT STALLS A FRONT/SFC
BOUNDARY TUESDAY ALONG THE NE/KS BORDER...WITH EASTERLY SFC WINDS
ADVECTING SOME LOW LEVEL MOISTURE WESTWARD INTO SOUTHWEST NEBRASKA
TO THE NORTH OF THE FRONT. TUESDAY NIGHT A STRONG SOUTHERLY LOW
LEVEL JET DEVELOPS ACROSS KS...WHILE A NORTHERN PLAINS JET STREAK
CROSSES THE DAKOTAS PLACING OUR AREA IN THE FAVORABLE RIGHT REAR
QUADRANT. THE COMBINATION OF A STRONG LOW LEVEL JET AND FAVORABLE
UPPER LEVEL JET DYNAMICS SHOULD SUPPORT AT LEAST SOME RISK OF
ELEVATED CONVECTION NORTH OF THE SFC BOUNDARY ACROSS MUCH OF
NEBRASKA. THE 26/00Z GFS INDICATES A SIMILAR SCENARIO...BUT STALLS
THE FRONT FARTHER SOUTH. THIS WOULD KEEP THE BETTER PRECIPITATION
CHANCES TO THE SOUTH AND EAST OF THE AREA. WILL CONTINUE TO MONITOR
THE MODEL TRENDS REGARDING THE FRONTAL PLACEMENT AND SUBSEQUENT
PRECIPITATION CHANCES. FOR NOW WILL CAP POPS AT 40 PERCENT UNTIL
MODELS COME INTO BETTER AGREEMENT.

BY MID TO LATE WEEK...THE 26/00Z RUN OF THE ECMWF HAS FINALLY LET GO
OF IT/S SOUTHWARD DEVELOPMENT OF THE LONG WAVE TROUGH INTO THE
CENTRAL CONUS. IT/S NOW MORE IN LINE WITH THE 26/00Z GFS AND GFS
ENSEMBLE MEAN...AND DIGS THE TROUGH INTO THE GREAT LAKES REGION
WHERE A CLOSED UPPER LOW DEVELOPS DUE TO A BLOCKY DOWNSTREAM UPPER
LEVEL RIDGE. CONFIDENCE HAS INCREASED SOMEWHAT IN THE FORECAST FOR
MID TO LATE NEXT WEEK DUE TO THE BETTER MODEL AGREEMENT. IT APPEARS
THAT MAINLY DRY AND COOL CONDITIONS WILL DEVELOP AFTER
WEDNESDAY...BUT NOT AS COLD AS THE TEMPERATURES WE HAVE EXPERIENCED
DURING THE PAST SEVERAL WEEKS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 614 AM CDT FRI APR 26 2013

VFR IS EXPECTED ALL AREAS TODAY AND TONIGHT. SCATTERED HIGH AND
MID LEVEL CLOUDINESS WILL CONTINUE.

&&

.FIRE WEATHER...
ISSUED AT 337 AM CDT FRI APR 26 2013

VERY HIGH FIRE DANGER TODAY. 50 PERCENT OF THE RAP MODEL AND 50
PERCENT OF THE REST OF THE MODEL DATA PRODUCES RH AROUND 20 PERCENT
BUT WINDS ARE LIGHT GUSTING TO JUST 20 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CDC
LONG TERM...TAYLOR
AVIATION...CDC
FIRE WEATHER...CDC
Hazardous weather outlook, Apr 26, 3:36 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 AM CDT FRI APR 26 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-270945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
436 AM CDT FRI APR 26 2013 /336 AM MDT FRI APR 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING AND TUESDAY NIGHT.
IF MOISTURE CAN RETURN TO THE HIGH PLAINS...CONDITIONS COULD BECOME
FAVORABLE FOR SEVERE THUNDERSTORMS. THE AREA OF CONCERN IS ALONG
AND EAST OF A LINE FROM OGALLALA TO AINSWORTH AND LARGE HAIL IS
THE SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

Nearby

Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.